Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 271, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 28, 2016, 7:42 PM CDT for Edmunds County, South Dakota. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2016, 7:42 PM CDT (00:42 UTC)
- Expired
- Aug 28, 2016, 8:05 PM CDT
- In force
- 23 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Edmunds County, SD
The radar
The Aberdeen radar (KABR), 45 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 7:45 PM CDT | HAIL 1 | 3 S Pembrook Colony, SD | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3566 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.1
The text
As transmitted.
889
WUUS53 KABR 290042
SVRABR
SDC045-290130-
/O.NEW.KABR.SV.W.0271.160829T0042Z-160829T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
742 PM CDT SUN AUG 28 2016
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
* UNTIL 830 PM CDT
* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEMBROOK
COLONY...OR 8 MILES SOUTH OF IPSWICH...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PEMBROOK COLONY AROUND 810 PM CDT.
CRAVENS CORNER AROUND 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4526 9906 4536 9914 4553 9885 4530 9873
TIME...MOT...LOC 0042Z 246DEG 9KT 4532 9908
HAIL...1.00IN
WIND...60MPH
$$
MOHR1 follow-up statement
736
WWUS53 KABR 290105
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
805 PM CDT SUN AUG 28 2016
SDC045-290115-
/O.CAN.KABR.SV.W.0271.000000T0000Z-160829T0130Z/
EDMUNDS SD-
805 PM CDT SUN AUG 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDMUNDS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4526 9906 4536 9914 4553 9885 4530 9873
TIME...MOT...LOC 0104Z 246DEG 9KT 4534 9901
$$
MOHRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 6:13 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 28, 6:13 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 613 PM CDT SUN AUG 28 2016 .SHORT TERM...(This Evening through Tuesday Night) Issued at 324 PM CDT SUN AUG 28 2016 Added in some slight chance shower/storm pops across northeast SD/WC MN for late this afternoon/early evening as several of the cams models were showing some development. Dont see any development at this time as there is not much of a focus region. Otherwise, breezy south winds should diminish this evening and slowly turn to the northeast later tonight through Monday morning as a weak cool front pushes in from the northwest. In advance of this boundary, low level south to southwest winds up to 40 knots at 925mb should bring some windy conditions to the Sisseton Hills region tonight. On Monday and Tuesday, surface high pressure in southern Canada will build slowly east across the region. Thus, expect high temperatures will be a bit cooler each of the next two days with mainly dry conditions. Although, the cold front is expected to kick off some showers and storms across the eastern and southern parts of our cwa Monday afternoon and evening. .LONG TERM...(Wednesday through Sunday) Issued at 324 PM CDT SUN AUG 28 2016 An upper level ridge will move across the region Wednesday and Thursday, which will keep conditions mostly dry along with warm temperatures. Upper level flow becomes more southwesterly by Friday and into the weekend, with a few disturbances within the flow as well. One notable surface low moves across on Saturday, with timing amongst the models fairly good even this far out. Ahead of this low it appears the pressure gradient will tighten pretty nicely. Foresee Friday being rather windy if timing of the surface low remains relatively unchanged. Generally accepted SuperBlend POPs for the latter periods which features increased chances for precip. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 611 PM CDT SUN AUG 28 2016 Isold/sct thunderstorms are possible in the vicinity of KABR early this evening otherwise it should mostly dry at KMBG/KPIR/KATY. Otherwise more storms may form near KATY later this evening and overnight as a LLJ continues over the region. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && SHORT TERM...Mohr LONG TERM...TMT AVIATION...TDK
Hazardous weather outlook, Aug 28, 8:15 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 815 AM CDT SUN AUG 28 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-291315- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 815 AM CDT SUN AUG 28 2016 /715 AM MDT SUN AUG 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TMT
In the hours before
Special weather statement, Aug 28, 5:50 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 550 PM CDT SUN AUG 28 2016 SDZ017-036-037-282315- FAULK SD-HAND SD-HYDE SD- 550 PM CDT SUN AUG 28 2016 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FAULK...NORTHEASTERN HYDE AND NORTHWESTERN HAND COUNTIES UNTIL 615 PM CDT... AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF STONE LAKE...OR 20 MILES NORTH OF HIGHMORE...MOVING NORTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURKMERE. LAT...LON 4471 9948 4482 9959 4509 9928 4486 9908 TIME...MOT...LOC 2250Z 231DEG 33KT 4482 9944 TDK
Special weather statement, Aug 28, 6:25 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 625 PM CDT SUN AUG 28 2016 SDZ010-290000- EDMUNDS SD- 625 PM CDT SUN AUG 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDMUNDS COUNTY UNTIL 700 PM CDT... AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PEMBROOK COLONY...OR NEAR IPSWICH...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IPSWICH...PEMBROOK COLONY...CRAVENS CORNER AND MINA LAKE REC AREA. LAT...LON 4533 9900 4538 9913 4559 9905 4545 9874 TIME...MOT...LOC 2325Z 217DEG 20KT 4539 9905 TDK
Local storm report, Aug 28, 7:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
733 PM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 6 SW PEMBROOK COLONY 45.32N 99.11W
08/28/2016 E1.00 INCH EDMUNDS SD PUBLIC
.
&&
RVLocal storm report, Aug 28, 7:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
736 PM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CRAVENS CORNER 45.45N 98.92W
08/28/2016 E0.88 INCH EDMUNDS SD TRAINED SPOTTER
.
&&
RVThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:00 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 45 min |
| Aug 29, 6:22 PM CDT | Special Weather Statement | ABR | Hyde | 53 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.